Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 31, NWS Miami, FL

March 30, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at Mar 30, 2007, 1:54 PM EDT for Collier County, Florida. It took effect at Mar 30, 2007, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 1:54 PM EDT (17:54 UTC)
In effect from
Mar 30, 2007, 2:00 PM EDT
Expired
Mar 30, 2007, 7:00 PM EDT
In force
5 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 301754
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT FRI MAR 30 2007

FLZ069-070-302300-
/O.NEW.KMFL.FW.W.0031.070330T1800Z-070330T2300Z/
WESTERN COLLIER-EASTERN COLLIER-
154 PM EDT FRI MAR 30 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING FOR COLLIER COUNTY...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING.

THE TEMPERATURES THIS AFTERNOON WILL REMAIN IN THE MID TO UPPER
80S AS THE DEW POINTS WILL REMAIN IN THE MID 50S. THIS WILL KEEP
THE RELATIVE HUMIDITIES IN THE MID 30S THROUGH REST OF THIS
AFTERNOON INTO EARLY THIS EVENING. THE 20 FOOT WINDS SHOULD ALSO
REMAIN AROUND 15 MPH THROUGH THE EARLY EVENING HOURS. SO A RED
FLAG WARNING HAS BEEN ISSUED FOR COLLIER COUNTY UNTIL 7 PM EDT
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND
HIGH DISPERSION INDEX WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 30, 10:30 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 30, 10:30 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT FRI MAR 30 2007

.UPDATE...
THE CURRENT FIRST PERIOD FORECAST IS IN GOOD SHAPE THIS MORNING...
WITH NO CHANGES ANTICIPATED AT THIS TIME. A WEAK BACKDOOR COLD
FRONT WILL CONTINUE TO ADVANCE TOWARD THE FLORIDA PENINSULA FROM
THE NORTHEAST THIS AFTERNOON...WITH AN INCREASE IN EASTERLY WIND
SPEEDS...LOW CLOUD COVER...AND SHOWER CHANCES EXPECTED.

70/DD

&&

.PREV DISCUSSION... /ISSUED 438 AM EDT FRI MAR 30 2007/

SYNOPSIS...A MID LEVEL RIDGE IN PLACE OVER THE GULF OF MEXICO
WILL ALLOW A HIGH PRESSURE SYSTEM MOVING SOUTHEAST FROM THE MID
ATLANTIC STATES TO PUSH A WEAK COOL FRONT INTO FLORIDA LATER
TODAY. THE MAIN CHANGE WILL BE A SLIGHT CHANCE OF PRECIP. AND AN
INCREASE IN WINDS. NO MENTION OF PRECIP. TONIGHT THROUGH
WEDNESDAY. AS THE HIGH MOVES INTO THE ATLANTIC AND CLOSER TO THE
CWA ON SATURDAY, WINDS WILL DECREASE. THE NEXT COOL FRONT WILL
MOVE INTO THE SOUTHEAST STATES AND AVOID MOST OF FLORIDA WITH
BROAD MID LEVEL RIDGING HOLDING OVER THE GULF OF MEXICO AND
FLORIDA. THE GFS SHOWS THIS RIDGE WEAKENING AND WILL ALLOW A
DECENT SHORT WAVE AND ASSOCIATED COLD FRONT TO MOVE INTO THE
SOUTHEAST STATES. THIS FRONT LOOKS LIKE IT WILL PASS THROUGH SOUTH
FLORIDA LATER THURSDAY BRINGING A SLIGHT CHANCE OF RAIN AND
POSSIBLY SOME COOLER TEMPERATURES FOR NEXT WEEKEND.

AVIATION...A MODERATE EASTERLY FLOW WILL CONTINUE NEXT 24 HOURS
WITH VFR CONDITIONS. CEILINGS OF 4 TO 5 THOUSAND FEET WILL AFFECT
THE EAST COAST TERMINALS LATE THIS MORNING INTO THE AFTERNOON
ASSOCIATED WITH A WEAK COOL FRONT. WINDS WILL GUST TO OVER 2O KT
AT THE EAST COAST TAFS AND NO SEA BREEZE IS EXPECTED FOR KAPF. A
FEW SHRA WILL ALSO MOVE ONSHORE OF THE EAST COAST THROUGHOUT THE
DAY SO THERE IS AN OUTSIDE CHANCE OF BRIEF MVFR CIGS/VSBY.

MARINE...PRESSURE GRADIENT WILL INCREASE WITH THE COOL FRONT AND
WINDS WILL INCREASE TEMPORARILY TO 20 KNOTS THIS AFTERNOON AND
DECREASE TONIGHT. SEAS IN TURN WILL INCREASE TO SCA LEVELS THIS
AFTERNOON. BY LATER TONIGHT, SEAS SHOULD SUBSIDE TO UNDER 6 FEET
AND GOOD BOATING CONDITIONS CAN BE EXPECTED THROUGH THE NEXT WEEK.

FIRE WEATHER...NO PROBLEMS WITH FIRE WEATHER SINCE MINIMUM
RELATIVE HUMIDITIES WILL BE AT OR ABOVE 40 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  71  79  68 / 20 -  0 0
FORT LAUDERDALE  80  70  79  69 / 10 -  0 0
MIAMI            81  69  80  68 / 10 -  0 0
NAPLES           85  64  83  61 / 10 -  0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...70/DD
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Mar 30, 5:07 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
507 AM EDT FRI MAR 30 2007

FLZ063-066>075-302115-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
507 AM EDT FRI MAR 30 2007

...HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EASTERLY WINDS OF 15 TO 20 KNOTS INCREASING TO 20
KNOTS THIS AFTERNOON, COMBINED WITH LOW TIDE WILL RESULT IN
DANGEROUS RIP CURRENTS AT THE ATLANTIC BEACHES.

WAVES: SEAS IN THE GULF STREAM TODAY WILL BUILD TO 7 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE EASTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK. THIS WILL KEEP A RISK OF RIP CURRENTS ALONG
THE ATLANTIC SHORES. ALSO, SWELLS OF 2 TO 4 FEET MAY IMPACT THE
SHORES OF PALM BEACH COUNTY ON SATURDAY FURTHER INCREASING THE
RISK OF RIP CURRENTS FOR THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:12 AM EDTMarine Weather StatementMFL13 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.